MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT
Model Number 81-080416
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the catheter portion of the device is supplied to deroyal by degania silicone.Therefore, a supplier corrective action request (scar) was issued to degania.In its response, degania stated a root cause could not be determined due to no sample being available for evaluation.No findings resulted from review of batch production documents.Corrective action: due to the root cause determination, a corrective action was not taken.Investigation summary: an internal complaint (call (b)(4)) was received for a foley catheter (part number 81-080416, lot 49982535) that was blocked and preventing urine from being drawn.A sample was not available for return.The silicone catheter portion of the device is supplied to deroyal by degania silicone.Therefore, a scar was issued to degania.A response was received october 10, 2019, and accepted by deroyal personnel.In its response, degania stated a sample was available for evaluation.Manufacturing records were reviewed and no non-conformities were identified.The affected batch passed 100 percent inspection.Additionally, a retained sample from the same batch was tested and functioned properly with no blockages observed.Deroyal has sold (b)(4) cases of the reported finished good from 2017 to present.During that time, two complaints have been received for this part, which equates to a complaint-to-sales ratio of 0.001.Deroyal will continue to monitor post-market feedback and will recognize in the future if a trend develops.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
Unable to draw urine from the catheter.The catheter looks like it is blocked.This occurred during use.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park, box 180-3006
602 parkway, la aurora
heredia, heredia 146
CS  146
MDR Report Key9202211
Report Number2320762-2019-00010
Device Sequence Number16881627
Product Code EYC
UDI-Device Identifier00749756045766
UDI-Public00749756045766
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080416
Device Lot Number49982535
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1